Alert archive / Ohio / Special Weather Statements in 2021
Special Weather Statement, NWS Cleveland, OH
NWS Cleveland, OH issued this special weather statement at May 7, 2021, 6:08 PM EDT for 4 counties in Ohio. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 7, 2021, 6:08 PM EDT (22:08 UTC)
- Expired
- May 7, 2021, 7:00 PM EDT
- In force
- 52 min
- Issued by
- NWS Cleveland, OH
Counties Cuyahoga County, OH, Lorain County, OH, Medina County, OH, Summit County, OH
The radar
The Cleveland radar (KCLE), 6 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 10.1 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 790 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
558
WWUS81 KCLE 072208
SPSCLE
Special Weather Statement
National Weather Service Cleveland OH
608 PM EDT Fri May 7 2021
OHZ010-011-020-021-072300-
Summit-Medina-Lorain-Cuyahoga-
608 PM EDT Fri May 7 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CUYAHOGA...MEDINA...
SUMMIT AND LORAIN COUNTIES...
At 607 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Lorain to near Lodi. Movement was
east at 30 mph.
Winds in excess of 45 mph and half inch hail are possible with these
storms.
Locations impacted include...
Cleveland, Lorain, Elyria, Medina, Vermilion, Parma, Lakewood,
Cuyahoga Falls, Euclid, Cleveland Heights, Strongsville, Brunswick,
Westlake, North Royalton, North Ridgeville, Solon, Avon Lake, Hudson
and Twinsburg.
LAT...LON 4157 8148 4157 8140 4107 8139 4107 8234
4142 8234 4143 8227 4148 8218 4152 8201
4148 8189 4150 8180 4149 8174 4155 8162
4163 8149
TIME...MOT...LOC 2207Z 273DEG 26KT 4141 8218 4111 8201
$$
ClarkWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at May 7, 4:15 PM EDT, 1 hour 53 minutes earlier.
Area forecast discussion, May 7, 4:15 PM EDT, 1 hour 53 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 415 PM EDT Fri May 7 2021 .SYNOPSIS... A trough will move east across the area tonight into Saturday morning, before high pressure briefly builds into the region by Saturday afternoon. A strong low pressure system will impact the area Sunday and high pressure will build into the region Monday. && .NEAR TERM /THROUGH SATURDAY NIGHT/... The near term period will kick off with a trough pushing showers with isolated embedded thunderstorms east across the area this afternoon and this evening. Although instability is relatively modest, steepening low to mid-level lapse rates along with cold air aloft will support potential for gusty sub-severe winds and small hail, primarily in the western reaches of the CWA that managed to experience daytime heating thanks to reduced cloud cover. The thunder threat will wane throughout the evening as the showers move into a less favorable environment due to stubborn cloud cover and loss of diurnal heating, so don't expect thunder east of I-77 tonight. Showers may linger across NW PA and far NE OH through late Saturday morning or early Saturday afternoon, but most of the CWA should experience dry weather for the first half of the weekend as dry air briefly builds into the area. Overnight lows will drop into the mid to upper 30s tonight. Although clouds may clear out of the western counties overnight, winds should be too breezy for any widespread frost development. The remainder of the CWA will experience mostly cloudy to cloudy skies tonight, which will prohibit frost development. Temperatures will recover slightly on Saturday, with highs in the 50s. Saturday night's lows will fall into the mid 30s to low 40s, but cloud cover should prohibit frost development. PoPs will begin to increase Saturday night as a robust low pressure system approaches the CWA from the southwest. Expect rain to spread into the southwestern half of the CWA by the end of the near term period. && .SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/... A low pressure system will be tracking across the Midwest into the Ohio River Valley on Sunday. The track of the surface low will be near or just north of the Ohio River. Widespread rain will move in from the southwest Sunday morning. It will be a very wet and breezy day on Sunday. The storm system will exit the region Sunday night with rain gradually tapering off from west to east during the overnight. This system will bring a good soaker to the entire area with generally around 1 inch of rainfall expected for areas near the lakeshore. Heavier rainfall totals are expected closer to central Ohio with 1.5 to 1.75 inches expected. We could see a few streams and rivers become bank full and some minor flooding concerns later on Sunday. Temperatures on Sunday will be chilly in the upper 40s to around 50 degrees. High pressure builds in on Monday with a cool northerly flow off the lake. Some partial clearing of the clouds will be expected later on Monday but temperatures will still be remain below average in the middle to upper 50s. If clouds clear out and winds become light late Monday night, we will likely see areas of frost away from the lake where temperatures fall into the middle 30s. && .LONG TERM /TUESDAY THROUGH FRIDAY/... High pressure over the Midwest into the Ohio Valley will continue to influence our weather Tuesday and Wednesday with air weather. We will continue with a light northwesterly wind with a few passing clouds. Temperatures will continue to be on the cool side in the middle 50s to around 60 on Tuesday. Slightly milder temperatures in the lower to middle 60s is expected on Wednesday. Another upper level wave will move from the Midwest into the Ohio Valley on Thursday. This weather system will increase cloud cover again on Thursday with a chance for scattered showers. && .AVIATION /18Z Friday THROUGH Wednesday/... VFR conditions are present across the western half of the area, with MVFR ceilings are lingering at eastern terminals. Showers with isolated lightning are moving into the western fringes of the forecast area and will continue to move east across the CWA through this evening. The best chance of thunder will be at KTOL/KFDY this afternoon into early this evening, but isolated lightning cannot be ruled out at KMFD/KCLE/KCAK after around 22Z. Decided to only mention thunder at KTOL/KFDY in this update since confidence in the coverage/exact location of any thunderstorms is low. Gusts to 30 knots will be possible within more robust activity. Don't expect any activity to significantly impact ceilings/visibilities at most terminals, but MVFR conditions are possible within showers at KYNG/KERI late tonight. Although VFR conditions are expected at KTOL/KFDY tonight through the end of the TAF period, residual low-level moisture will likely produce MVFR ceilings at all other terminals through Saturday morning. The cloud deck at these terminals will likely begin to erode from west to east as drier air builds into the region towards the end of the TAF period. Westerly winds at 12 knots or less will continue at western terminals through the TAF period and a few gusts to 20 mph will be possible this evening into Saturday morning. Winds in far Northeast OH and Northwest PA will be light and variable through this evening, before becoming westerly to northwesterly and increasing to 5 to 10 knots overnight. Outlook...Non-VFR conditions possible within widespread rain Sunday and Sunday night. && .MARINE... A cold front will move across the lake late this evening. Winds will become from the northwest after the passage of the front and increase 15 to 20 knots early Saturday morning. There will b a brief time window of a few hours where Small Craft Advisory conditions may materialize across the western and central basin early Saturday morning. We went ahead and issued small craft advisories for late tonight into Saturday morning. Winds will gradually shift from the west later on Saturday 10 to 15 knots. Weak high pressure moves near by the lake Saturday with light winds. Low pressure will develop and track across the Ohio River Valley on Sunday. Winds will increase from the east and northeast 15 to 20 knots Sunday into Sunday night. Small craft advisories will likely be needed Sunday through Monday. After the low pressure system passes by, the winds will continue to be northerly around 15 knots on Monday. Northerly winds may decrease a little Monday night but increase again around 15 knots on Tuesday. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Maines NEAR TERM...Maines SHORT TERM...Griffin LONG TERM...Griffin AVIATION...Maines MARINE...Griffin
Hazardous weather outlook, May 7, 4:44 AM EDT, 13 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 444 AM EDT Fri May 7 2021 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-080845- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border-Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake- Geauga-Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage- Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning- Marion-Morrow-Holmes-Knox-Ashtabula Lakeshore-Northern Erie- Southern Erie- 444 AM EDT Fri May 7 2021 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, May 7, 5:16 PM EDT, 52 minutes before
Special Weather Statement
National Weather Service Cleveland OH
516 PM EDT Fri May 7 2021
OHZ009-010-019-029-030-072200-
Huron-Erie-Richland-Lorain-Ashland-
516 PM EDT Fri May 7 2021
...A LINE OF GUSTY SHOWERS WITH ISOLATED THUNDERSTORMS WILL AFFECT
NORTHERN RICHLAND...HURON...ERIE... ASHLAND AND WESTERN LORAIN
COUNTIES...
At 514 PM EDT, radar indicated showers were located along a line
extending from near Northern Milan to 6 miles northeast of Plymouth
to near Shelby. Movement was east at 30 mph.
Winds in excess of 40 mph are possible with these showers. Pea size
hail may also accompany thunderstorms.
Locations impacted include...
Lorain, Mansfield, Ashland, Norwalk, Western Vermilion, Vermilion,
Amherst, Shelby, Ontario, Wellington, New London, Plymouth, Northern
Milan, Milan, Wakeman, Hayesville, Savannah, Polk, Oberlin and
Sullivan.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4076 8267 4106 8268 4136 8278 4140 8255
4138 8248 4143 8236 4143 8227 4144 8223
4114 8214 4114 8217 4100 8217 4099 8213
4072 8213
TIME...MOT...LOC 2114Z 266DEG 27KT 4130 8266 4107 8259 4084 8258
ClarkSpecial weather statement, May 7, 5:19 PM EDT, 49 minutes before
Special Weather Statement
National Weather Service Cleveland OH
519 PM EDT Fri May 7 2021
OHZ003-006>008-072200-
Wood-Ottawa-Sandusky-Lucas-
519 PM EDT Fri May 7 2021
...A STRONG THUNDERSTORM WILL AFFECT OTTAWA...NORTHWESTERN
SANDUSKY...NORTHERN WOOD AND SOUTHWESTERN LUCAS COUNTIES...
At 519 PM EDT, a strong thunderstorm was located over Perrysburg, or
10 miles north of Bowling Green, moving east at 25 mph.
Winds in excess of 45 mph and half inch hail are possible with this
storm.
Locations impacted include...
Perrysburg, Rossford, Waterville, Northwood, Whitehouse, Genoa,
Woodville, Elmore, Maumee, Walbridge, Pemberville, Millbury, Haskins,
Luckey, Lindsey, Clay Center, Williston and Stony Ridge.
LAT...LON 4144 8382 4155 8380 4162 8341 4162 8325
4139 8322
TIME...MOT...LOC 2119Z 267DEG 23KT 4152 8361
ClarkSpecial weather statement, May 7, 6:08 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Cleveland OH
608 PM EDT Fri May 7 2021
OHZ010-011-020-021-072300-
Summit-Medina-Lorain-Cuyahoga-
608 PM EDT Fri May 7 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CUYAHOGA...MEDINA...
SUMMIT AND LORAIN COUNTIES...
At 607 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Lorain to near Lodi. Movement was
east at 30 mph.
Winds in excess of 45 mph and half inch hail are possible with these
storms.
Locations impacted include...
Cleveland, Lorain, Elyria, Medina, Vermilion, Parma, Lakewood,
Cuyahoga Falls, Euclid, Cleveland Heights, Strongsville, Brunswick,
Westlake, North Royalton, North Ridgeville, Solon, Avon Lake, Hudson
and Twinsburg.
LAT...LON 4157 8148 4157 8140 4107 8139 4107 8234
4142 8234 4143 8227 4148 8218 4152 8201
4148 8189 4150 8180 4149 8174 4155 8162
4163 8149
TIME...MOT...LOC 2207Z 273DEG 26KT 4141 8218 4111 8201
ClarkThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 3:42 PM EDT | Small Craft Advisory | CLE | 18 hr | |
| May 7, 5:16 PM EDT | Special Weather Statement | CLE | Ashland, Huron, Richland | 44 min |
| May 7, 5:19 PM EDT | Special Weather Statement | CLE | Wood | 41 min |
Nearby
Special Weather Statements in Ohio, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.